Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 39, NWS Birmingham, AL

March 15, 20265 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 15, 2026, 11:38 PM CDT for 5 counties in Alabama. It was in force for 52 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2026, 11:38 PM CDT (04:38 UTC)
Expired
Mar 16, 2026, 12:30 AM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 78 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 11:38 PM CDTTSTM WND DMG1 S Wayside, ALTree down at Hwy 107 and Wayside Road.
Mar 15, 11:38 PM CDTTSTM WND DMG1 S Wayside, ALTree down at Hwy 107 and Wayside Road.
Mar 15, 11:40 PM CDTTSTM WND DMG2 Sw Pebble, ALTree down on power line on county road 68.
Mar 15, 11:40 PM CDTTSTM WND DMG2 Sw Pebble, ALTree down on power line on county road 68.
Mar 15, 11:45 PM CDTTSTM WND DMG1 Sse Haleyville, ALTree down on 17th Avenue.
Mar 15, 11:45 PM CDTTSTM WND DMG1 Sse Haleyville, ALTree down on 17th Avenue.
Mar 15, 11:53 PM CDTTSTM WND DMGDouble Springs, ALDowned tree caused a motor vehicle accident near Hwy 195 and CR 25.
Mar 15, 11:53 PM CDTTSTM WND DMGDouble Springs, ALDowned tree caused a motor vehicle accident near Hwy 195 and CR 25.
Mar 16, 12:37 AM CDTTSTM WND DMGJasper, ALTrees down in the Jasper area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 9:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS54 KBMX 160438
SVRBMX
ALC057-075-093-127-133-160530-
/O.NEW.KBMX.SV.W.0039.260316T0438Z-260316T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1138 PM CDT Sun Mar 15 2026

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Walker County in central Alabama...
  Southeastern Marion County in northwestern Alabama...
  Winston County in northwestern Alabama...
  Fayette County in west central Alabama...
  Southeastern Lamar County in west central Alabama...

* Until 1230 AM CDT.

* At 1138 PM CDT, severe thunderstorms were located along a line
  extending from near Needmore to near Bluff to 6 miles north of
  Ethelsville, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jasper, Winfield, Fayette, Haleyville, Carbon Hill, Millport, Lynn,
  Arley, Berry, Double Springs, Parrish, Brilliant, Oakman, Addison,
  Glen Allen, Kennedy, Kansas, Nauvoo, Belk, and Gu-Win.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.

&&

LAT...LON 3431 8755 3430 8711 3399 8711 3399 8715
      3393 8710 3360 8740 3361 8763 3358 8765
      3358 8767 3352 8768 3353 8820
TIME...MOT...LOC 0438Z 263DEG 38KT 3426 8756 3386 8786 3350 8818 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
2 follow-up statements
831 
WWUS54 KBMX 160457
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1157 PM CDT Sun Mar 15 2026

ALC057-075-093-127-133-160530-
/O.CON.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Walker AL-Marion AL-Winston AL-Fayette AL-Lamar AL-
1157 PM CDT Sun Mar 15 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WALKER...SOUTHEASTERN MARION...WINSTON...FAYETTE AND SOUTHEASTERN
LAMAR COUNTIES...

At 1157 PM CDT, severe thunderstorms were located along a line
extending from Brushy Lake to Kansas to Ashcraft Corner, moving east
at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jasper, Fayette, Carbon Hill, Millport, Lynn, Arley, Berry, Double
Springs, Parrish, Oakman, Addison, Glen Allen, Kennedy, Kansas,
Nauvoo, Belk, Eldridge, Curry, Houston Recreational Area, and Camp
McDowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3353 8807 3392 8774 3431 8740 3430 8711
      3399 8711 3399 8715 3393 8710 3360 8740
      3361 8763 3358 8765 3358 8767 3352 8768
TIME...MOT...LOC 0457Z 262DEG 44KT 3430 8725 3390 8755 3354 8790 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
519 
WWUS54 KBMX 160512
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1212 AM CDT Mon Mar 16 2026

ALC075-093-160522-
/O.CAN.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Marion AL-Lamar AL-
1212 AM CDT Mon Mar 16 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
SOUTHEASTERN LAMAR COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.

&&

LAT...LON 3399 8711 3399 8715 3393 8710 3361 8739
      3361 8763 3358 8767 3352 8768 3353 8794
      3353 8795 3361 8795 3409 8743 3430 8724
      3430 8711
TIME...MOT...LOC 0512Z 263DEG 38KT 3432 8707 3392 8737 3356 8773 

$$

ALC057-127-133-160530-
/O.CON.KBMX.SV.W.0039.000000T0000Z-260316T0530Z/
Walker AL-Winston AL-Fayette AL-
1212 AM CDT Mon Mar 16 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR WESTERN WALKER...EASTERN WINSTON AND FAYETTE COUNTIES...

At 1212 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Sardis to 6 miles south of Camp
McDowell to 8 miles south of Bankston, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Jasper, Fayette, Carbon Hill, Arley, Berry, Double Springs, Parrish,
Oakman, Addison, Kansas, Nauvoo, Eldridge, Curry, Camp McDowell,
Nesmith, Ashbank, Poplar Springs, Boley Springs, Falls City, and
Bankston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for central,
northwestern and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 8711 3399 8715 3393 8710 3361 8739
      3361 8763 3358 8767 3352 8768 3353 8794
      3353 8795 3361 8795 3409 8743 3430 8724
      3430 8711
TIME...MOT...LOC 0512Z 263DEG 38KT 3432 8707 3392 8737 3356 8773 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 5:58 PM CDT, 5 hours 40 minutes earlier. Its key messages:

  • Updated at 552 PM CDT SUN MAR 15 2026
  • There is a medium to high chance for severe weather tonight into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes.
  • Strong southerly winds ahead of the storm system will result in winds of 15 to 20 mph with gusts up to 40 mph expected this afternoon and tonight.
  • There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama.
Area forecast discussion, Mar 15, 5:58 PM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
558 PM CDT Sun Mar 15 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 552 PM CDT SUN MAR 15 2026

 - There is a medium to high chance for severe weather tonight
   into Monday morning. There's increasing concern for widespread
   damaging winds and a few tornadoes.

 - Strong southerly winds ahead of the storm system will result in
   winds of 15 to 20 mph with gusts up to 40 mph expected this
   afternoon and tonight.

 - There is a very high chance (>90%) for freezing temperatures
   Tuesday and Wednesday mornings for all of Central Alabama.

&&

.DISCUSSION...
(This afternoon through Saturday)
Issued at 1152 AM CDT SUN MAR 15 2026

Widespread severe weather is expected late this evening through the
overnight hours across Central Alabama.

Through the remainder of this afternoon and evening, the winds are
expected to gradually increase ahead of this system. There's a
medium to high chance for winds to gust as high as 40 mph well ahead
of the line of storms later tonight. This could cause sporadic
downed trees and power outages.

We'll be watching a line of thunderstorms later this afternoon move
through the ArkLaMiss and into Central AL. This line is associated
with a very strong cold front sweeping through the region. Latest
guidance continues to show a rich environment with ample
instability,  strong low level shear, and deep layer shear. With
this setup, a robust QLCS with the capability of producing
widespread damaging winds and embedded tornadoes is expected to move
through Central AL between 9pm and 6am.

Behind the front, temperatures will drop substantially (as much as a
10 degree drop in 2-3 hours). Guidance has been persistent in
bringing through a secondary surge of moisture as the main upper
trough pivots through the region. With this, there's at least a low
to medium chance for a few snow flurries Monday morning. Given the
light amounts, warm surface temperatures, and gusty winds, the
chance for any accumulation or impacts to travel in any way is very
low.

The main story Monday will be the falling temperatures through the
day. Daytime highs may only top out in the 40s depending on how much
sunshine we get, but even that may have limited warming capability
with the cold air advection through the day.

There's a very high chance for widespread freezing conditions
Tuesday morning as temperatures fall into the 20s area-wide. There's
at least a low chance for a few of our colder locations across the
north to hit hard freeze conditions, so prepare to take measures
today or tomorrow to protect any sensitive crops or vegetation.
Freezing temperatures are expected again Wednesday morning before we
start to see a gradual warming trend Wednesday through Friday.

25/Owen

&&

.AVIATION...
(00Z TAFS)
Issued at 552 PM CDT SUN MAR 15 2026

An organized line of severe storms will move into the region
closer to 16/03z, will all terminals carrying TSRA during the
overnight hours. Quick drops in CIGS and VIS are to be expected
with the heaviest storm activity, with winds quickly shifting to
the W/NW behind the line. Conditions will generally improve past
16/18z, with all terminals returning to VFR conditions past then.

/44/

&&

.FIRE WEATHER...

Gusty southerly winds are expected through the remainder of today
ahead of a strong cold front that will move through Central AL later
tonight through early Monday morning. This front will bring
widespread rain, but also widespread damaging winds. Tuesday and
Wednesday look to be very dry with critical Min RHs for much of the
area both days with increasing moisture not expected until Thursday
and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     34  39  24  46 / 100  40   0   0
Anniston    37  42  26  47 /  90  40   0   0
Birmingham  37  39  28  48 / 100  30   0   0
Tuscaloosa  37  42  26  51 / 100  20   0   0
Calera      36  42  26  50 / 100  30   0   0
Auburn      43  48  29  50 /  90  70   0   0
Montgomery  41  46  28  51 /  80  50   0   0
Troy        42  48  28  52 /  90  60   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 PM CDT Monday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

Freeze Warning from 10 PM Monday to 10 AM CDT Tuesday for the
following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-
Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-
Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-
Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-
Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-
Winston.

&&

DISCUSSION...25/Owen
AVIATION.../44/

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:23 PM CDTSevere Thunderstorm WarningBMXLamar, Marion52 min
Mar 15, 11:06 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Winston39 min
Mar 15, 11:53 PM CDTSevere Thunderstorm WarningBMXPickens52 min
Mar 16, 12:13 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter47 min
Mar 16, 12:16 AM CDTSevere Thunderstorm WarningBMXTuscaloosa44 min
Mar 16, 12:25 AM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston50 min
Mar 16, 1:00 AM CDTSpecial Weather StatementBMXBlount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair60 min
Mar 16, 1:04 AM CDTSpecial Weather StatementBMXBibb, Tuscaloosa56 min
Mar 16, 1:06 AM CDTSpecial Weather StatementBMXGreene, Hale, Marengo, Sumter54 min
Mar 16, 1:38 AM CDTSpecial Weather StatementBMXShelby67 min
Mar 16, 1:56 AM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair64 min
Mar 16, 1:59 AM CDTSpecial Weather StatementBMXBibb, Chilton, Marengo, Perry61 min
Mar 16, 2:36 AM CDTSpecial Weather StatementBMXTalladega54 min
Mar 16, 2:40 AM CDTSpecial Weather StatementBMXAutauga, Chilton, Coosa, Dallas65 min
Mar 16, 3:01 AM CDTTornado WarningBMXLowndes27 min
Mar 16, 3:04 AM CDTSpecial Weather StatementBMXCherokee, Clay, Cleburne, Randolph56 min
Mar 16, 3:32 AM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery43 min
Mar 16, 3:44 AM CDTSpecial Weather StatementBMXChambers, Tallapoosa61 min
Mar 16, 3:54 AM CDTSpecial Weather StatementBMXRandolph51 min
Mar 16, 4:04 AM CDTSevere Thunderstorm Warning Considerable damage threatBMXElmore, Tallapoosa41 min
Mar 16, 4:15 AM CDTSpecial Weather StatementBMXMontgomery60 min
Mar 16, 4:37 AM CDTSpecial Weather StatementBMXBullock, Chambers, Lee, Macon, Russell53 min
Mar 16, 5:04 AM CDTSpecial Weather StatementBMXPike41 min
Mar 16, 5:26 AM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell64 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.